Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 280, NWS Nashville, TN

July 14, 2004Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2004, 4:46 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2004, 4:46 PM CDT (21:46 UTC)
Expired
Jul 14, 2004, 5:45 PM CDT
In force
59 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Lawrence County, TN, Wayne County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 1:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1898 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 142146 RRA
SVRBNA
TNC099-181-142245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CDT WED JUL 14 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN TENNESSEE
  WAYNE COUNTY IN TENNESSEE

* UNTIL 545 PM CDT

* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 21 MILES NORTHWEST OF LORETTO...OR 7 MILES EAST
  OF WAYNESBORO...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LORETTO AROUND 535 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

LAT...LON 3542 8757 3531 8774 3483 8731 3499 8707

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:35 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 14, 2:35 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT WED JUL 14 2004

.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWING COLD FRONT MOVING SLOWLY ACROSS
NORTHERN MIDDLE TN THIS AFTERNOON...WITH PREFRONTAL BOUNDARY NOW
WELL EAST AND SOUTH. COLD FRONT BECOMING LITTLE MORE ACTIVE AS
SHWRS/TSTMS DEVELOPING ACROSS MOST OF THE SOUTH CWA.

ML/UL CLOSED LOWS EXPECTED TO DRIFT FROM THE GREAT LAKES VICINITY
INTO THE NORTHEAST OVER THE NEXT TWO DAYS...KEEPING THE CWA IN
NORTHWEST FLOW ALOFT.

SINKING COLD FRONT REMAINING ACTIVE THIS AFTERNOON IN VERY MOISTURE
LADEN AND UNSTABLE AIRMASS. EXPECT ISOLATED LARGE HAIL AND DAMAGING
WINDS WITH STORMS ACROSS MAINLY THE SOUTH INTO THIS EVENING.

ML/UL FLOW DRIVING COLD FRONT AND DEEPER MOISTURE FURTHER SOUTH
LATER TONIGHT/EARLY THURSDAY...SEEMINGLY SHIFTING FOCUS FOR
CONVECTION MAINLY WEST AND SOUTH OF THE CWA. ALTHOUGH AN ISOLATED
SHOWER OR STORM NOT OUT THE QUESTION...WILL NOT PUT IN ANY POPS
AFTER TONIGHT UNTIL SATURDAY WHEN NEXT IMPULSES SLIDE BY AND WEAK
LL BOUNDARY SETS UP OVER THE AREA.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Jul 14, 5:30 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED JUL 14 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED JUL 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS TODAY
AND THIS EVENING. DESPITE THE THUNDERSTORM COMPLEX WHICH PUSHED
THROUGH THE MID STATE ON TUESDAY EVENING, THE ATMOSPHERE REMAINS
MOIST AND UNSTABLE. THEREFORE, LOOK FOR ADDITIONAL STORMS TO DEVELOP
IN THE HUMID AIR MASS.

THE PRIMARY DANGER FROM TODAYS ACTIVITY WILL ONCE AGAIN BE DAMAGING
STRAIGHT LINE WINDS, LARGE HAIL, AND FREQUENT LIGHTNING. IN ADDITION,
THE STORM PREDICTION CENTER HAS PLACED MIDDLE TENNESSEE UNDER A
SLIGHT RISK FOR SEVERE WEATHER FOR TODAY AND TONIGHT.

ADDITIONALLY, HEAT INDICES VALUES MAY TOP 100 DEGREES AGAIN TODAY,
MAINLY IN AREAS SOUTH OF NASHVILLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED
THIS AFTERNOON AND EVENING.

ROSE

In the hours before

Local storm report, Jul 14, 2:03 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             2 N TULLAHOMA           35.40N 86.22W
07/14/2004  0.88 INCH        COFFEE             TN   AMATEUR RADIO

&&

MED
Local storm report, Jul 14, 2:04 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
204 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             6 SSE SHELBYVILLE       35.41N 86.41W
07/14/2004  0.88 INCH        BEDFORD            TN   AMATEUR RADIO

&&

MED
Local storm report, Jul 14, 3:07 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             LAWRENCEBURG            35.25N 87.34W
07/14/2004  1.00 INCH        LAWRENCE           TN   AMATEUR RADIO

&&

MED
Local storm report, Jul 14, 3:13 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
313 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             2 S LAWRENCEBURG        35.22N 87.34W
07/14/2004  0.88 INCH        LAWRENCE           TN   AMATEUR RADIO

&&

MED
Local storm report, Jul 14, 3:41 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FLASH FLOOD      LAWRENCEBURG            35.25N 87.34W
07/14/2004                   LAWRENCE           TN   AMATEUR RADIO

            REPORT OF WATER OVERFLOWING CREEK BANKS AND STREET
            FLOODING

&&

MED
Local storm report, Jul 14, 4:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     7 W PULASKI             35.20N 87.16W
07/14/2004                   GILES              TN   AMATEUR RADIO

            NUMEROUS TREES DOWN WEST OF PULASKI

&&

MED

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:10 PM CDTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner, Trousdale65 min
Jul 13, 8:31 PM CDTTornado WarningOHXSumner59 min
Jul 13, 8:47 PM CDTSevere Thunderstorm WarningOHXWilson58 min
Jul 13, 8:51 PM CDTSevere Thunderstorm WarningOHXDavidson49 min
Jul 13, 8:53 PM CDTSevere Thunderstorm WarningOHXMontgomery52 min
Jul 13, 8:55 PM CDTSevere Thunderstorm WarningOHXSmith65 min
Jul 13, 8:55 PM CDTTornado WarningOHXWilson50 min
Jul 13, 9:01 PM CDTSevere Thunderstorm WarningOHXClay, Jackson59 min
Jul 13, 9:10 PM CDTSevere Thunderstorm WarningOHXCheatham50 min
Jul 13, 9:11 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford79 min
Jul 13, 9:16 PM CDTSevere Thunderstorm WarningOHXPutnam59 min
Jul 13, 9:20 PM CDTSevere Thunderstorm WarningOHXWilliamson45 min
Jul 13, 9:23 PM CDTSevere Thunderstorm WarningOHXOverton, Pickett67 min
Jul 13, 9:25 PM CDTSevere Thunderstorm WarningOHXDickson50 min
Jul 13, 9:31 PM CDTSevere Thunderstorm WarningOHXFentress59 min
Jul 13, 9:31 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee74 min
Jul 13, 9:32 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee73 min
Jul 13, 9:36 PM CDTSevere Thunderstorm WarningOHXCumberland, White69 min
Jul 13, 9:38 PM CDTSevere Thunderstorm WarningOHXMontgomery42 min
Jul 13, 9:40 PM CDTSevere Thunderstorm WarningOHXWarren80 min
Jul 13, 9:46 PM CDTSevere Thunderstorm WarningOHXMarshall59 min
Jul 13, 9:47 PM CDTSevere Thunderstorm WarningOHXMaury53 min
Jul 13, 9:55 PM CDTSevere Thunderstorm WarningOHXGrundy, Van Buren65 min
Jul 13, 10:04 PM CDTSevere Thunderstorm WarningOHXWilliamson31 min
Jul 13, 10:08 PM CDTSevere Thunderstorm WarningOHXHickman52 min
Jul 13, 10:37 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury58 min
Jul 13, 10:53 PM CDTSevere Thunderstorm WarningOHXPerry42 min
Jul 13, 10:57 PM CDTSevere Thunderstorm WarningOHXWayne48 min
Jul 14, 1:06 AM CDTSevere Thunderstorm WarningOHXClay, Macon24 min
Jul 14, 1:21 AM CDTSevere Thunderstorm WarningOHXSumner24 min
Jul 14, 1:24 AM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jul 14, 1:36 AM CDTSevere Thunderstorm WarningOHXSumner, Trousdale24 min
Jul 14, 1:56 AM CDTSevere Thunderstorm WarningOHXSmith, Trousdale, Wilson34 min
Jul 14, 4:28 AM CDTSevere Thunderstorm WarningOHXPutnam32 min
Jul 14, 6:25 AM CDTSevere Thunderstorm WarningOHXClay, Macon35 min
Jul 14, 6:41 AM CDTSevere Thunderstorm WarningOHXJackson, Overton34 min
Jul 14, 7:00 AM CDTSevere Thunderstorm WarningOHXFentress, Pickett15 min
Jul 14, 7:15 AM CDTSevere Thunderstorm WarningOHXFentress, Pickett15 min
Jul 14, 1:30 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee45 min
Jul 14, 1:47 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson28 min
Jul 14, 2:11 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury64 min
Jul 14, 2:16 PM CDTSevere Thunderstorm WarningOHXGrundy44 min
Jul 14, 2:30 PM CDTSevere Thunderstorm WarningOHXLawrence55 min
Jul 14, 2:39 PM CDTSevere Thunderstorm WarningOHXWayne66 min
Jul 14, 3:07 PM CDTSevere Thunderstorm WarningOHXGiles53 min
Jul 14, 3:27 PM CDTSevere Thunderstorm WarningOHXLawrence48 min
Jul 14, 3:40 PM CDTFlash Flood WarningOHXLawrence2 hr
Jul 14, 3:41 PM CDTSevere Thunderstorm WarningOHXWayne49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.